Hi been on warfarin this is second week now I have to take 2 blue tablets 6mg am due to having af theyve upped my heartrate tablets to 240mg a now (two tablets a day) and now put on thyroid medication but ive noticed ive got few symptoms like a cold coming on and sometimes my feet look odd colour..is it normal
Warfarin and af: Hi been on warfarin this is... - AF Association
Hospital gave me thyroxin last week and also informed my doctor to double my tildiem heartrate tablets as got diagnosed with underactive thyroid so this past week I.ve been having all kinds of symptoms n not happy as am on warfarin but touch wood I only got very small dosage of thyroxin to take now n lowered my tildiem back to 60mg just going to see how I am the next few days as I.ve got feet like cankles very puffy
According to the Anticoagulation Europe website, Thyroxine increases the effect of Warfarin. I was on a combination of Amiodarone, Thyroxine (prescribed because the Amiodarone messed up my thyroid) and Warfarin. When I was taken off Amiodarone, my Thyroxine had first to be increased from 100 mg to 125 mg then decreased to 75 mg. The changes to the Thyroxine made my already low INR even lower.
The information from the pharmacist was that these medications do not go together but that doctors frequently prescribe them anyway. Like many medications and combinations, some suit individuals, some don't.
I have also been on warfarin and thyroxine for over 11 years and amiodarone as well at some point. It is a case of making sure your INR is tested frequently until your system gets used to the combination